Home | Contact
     ISSN 2149-2042
     e-ISSN 2149-4606
 
 
 
Volume : 38 Issue : 4 Year : 2023



Current Issue Archive Popular Articles Ahead of Print




Index





















Membership




Applications



 
Leukoencephalopathy after “chasing the dragon” of synthetic cannabinoid (bonsai) abuse: Case report and review of the literature [Medeniyet Med J]
Medeniyet Med J. 2018; 33(2): 144-148 | DOI: 10.5222/MMJ.2018.93709  

Leukoencephalopathy after “chasing the dragon” of synthetic cannabinoid (bonsai) abuse: Case report and review of the literature

Betül Özdilek1, Tuğce Toptan2, Gülay Kenangil2, Mustafa Ülker2, Füsun Mayda Domaç2
1Department of Neurology, Istanbul Medeniyet University School of Medicine, Neurology Clinic, Goztepe Training and Research Hospital, Istanbul
2Neurology Clinic, Erenkoy Training and Research Hospital for Neurologic and Psychiatric Disorders, Istanbul

A 17-year-old male, who had abused bonsai consisting of synthetic cannabinoids for three years, admitted to the hospital by ambulance after vapor inhalation -“chasing the dragon”- of bonsai on the day of symptom onset and presented with acute pyramidal, extrapyramidal, cerebellar system signs and neurobehavioral changes, which rapidly progressed to akinetic mutism. His cranial magnetic resonance imaging findings were similar to those of toxic leukoencephalopathy. We emphasize that the use of bonsai is becoming increasingly common in developing countries, mainly among children and young adults, as a result of incredibly low price and availability.

Keywords: bonsai, akinetic mutism, neuroimaging, leukoencephalopathy


Sentetik kannabinoid (bonzai) kullanım sonrası gelişen lökoensefalopati: Olgu sunumu ve literatürün gözden geçirilmesi

Betül Özdilek1, Tuğce Toptan2, Gülay Kenangil2, Mustafa Ülker2, Füsun Mayda Domaç2
1İstanbul Medeniyet Üniversitesi Tıp Fakültesi Nöroloji Anabilim Dalı, Göztepe Eğitim ve Araştırma Hastanesi Nöroloji Kliniği, İstanbul
2Erenköy Ruh ve Sinir Hastalıkları Eğitim ve Araştırma Hastanesi, Nöroloji Kliniği, İstanbul

Üç yıldır sentetik kannabinoid içeren bonzai adlı maddeyi kötüye kullanan 17 yaşında erkek ergen, hastaneye maddeyi buhar ile içine çekme sonrası gelişen akut piramidal, ekstrapiramidal, serebellar sistem ve nörodavranışsal bozuklukla başlayıp hızlıca akinetik mutizme ilerleyen durum nedeniyle ambulans ile başvurdu. Yapılan kraniyal manyetik rezonans görüntülemede toksik lökoensefalopati ile benzer bulgular saptandı. Bonzai kullanımı inanılmaz düşük fiyat ve kolay ulaşılabilirlik nedeniyle gelişmekte olan bizim gibi ülkelerde özellikle çocuklarda ve genç erişkinlerde çok sıklaşmaktadır.

Anahtar Kelimeler: bonzai, akinetik mutizm, nörogörüntüleme, lökoensefalopati


Betül Özdilek, Tuğce Toptan, Gülay Kenangil, Mustafa Ülker, Füsun Mayda Domaç. Leukoencephalopathy after “chasing the dragon” of synthetic cannabinoid (bonsai) abuse: Case report and review of the literature. Medeniyet Med J. 2018; 33(2): 144-148

Corresponding Author: Betül Özdilek, Türkiye


TOOLS
Full Text PDF
Print
Download citation
RIS
EndNote
BibTex
Medlars
Procite
Reference Manager
Share with email
Share
Send email to author

Similar articles
PubMed
Google Scholar





 

  © 2021 MEDJ